Electronic Journal of Statistics

Exact confidence intervals for the Hurst parameter of a fractional Brownian motion

Jean-Christophe Breton, Ivan Nourdin, and Giovanni Peccati

Full-text: Open access

Abstract

In this short note, we show how to use concentration inequalities in order to build exact confidence intervals for the Hurst parameter associated with a one-dimensional fractional Brownian motion.

Article information

Source
Electron. J. Statist., Volume 3 (2009), 416-425.

Dates
First available in Project Euclid: 5 May 2009

Permanent link to this document
https://projecteuclid.org/euclid.ejs/1241528932

Digital Object Identifier
doi:10.1214/09-EJS366

Mathematical Reviews number (MathSciNet)
MR2501319

Zentralblatt MATH identifier
1326.62065

Subjects
Primary: 60G15: Gaussian processes
Secondary: 60F05: Central limit and other weak theorems 60H07: Stochastic calculus of variations and the Malliavin calculus

Keywords
Concentration inequalities exact confidence intervals fractional Brownian motion Hurst parameter

Citation

Breton, Jean-Christophe; Nourdin, Ivan; Peccati, Giovanni. Exact confidence intervals for the Hurst parameter of a fractional Brownian motion. Electron. J. Statist. 3 (2009), 416--425. doi:10.1214/09-EJS366. https://projecteuclid.org/euclid.ejs/1241528932


Export citation

References

  • [1] J. Beran (1994)., Statistics for Long-Memory Processes. Chapman and Hall.
  • [2] Ch. Borell (1978). Tail probabilities in Gauss space. In, Vector Space Measures and Applications, Dublin, 1977. Lecture Notes in Math. 644, 71–82. Springer-Verlag.
  • [3] J.-C. Breton and I. Nourdin (2008). Error bounds on the non-normal approximation of Hermite power variations of fractional Brownian motion., Electron. Comm. Probab. 13, 482–493.
  • [4] P. Breuer and P. Major (1983). Central limit theorems for nonlinear functionals of Gaussian fields., J. Multivariate Anal. 13(3), 425–441.
  • [5] J.F. Coeurjolly (2001). Estimating the parameters of a fractional Brownian motion by discrete variations of its sample paths., Statist. Inf. Stoch. Proc. 4, 199–227.
  • [6] R. Fox and M.S. Taqqu (1986). Large sample properties of parameter estimates for strongly dependent stationary Gaussian time series., Ann. Stat. 14(2), 517–532.
  • [7] L. Giraitis and P.M. Robinson (2003). Edgeworth expansion for semiparametric Whittle estimation of long memory., Ann. Stat. 31(4), 1325–1375.
  • [8] J. Istas and G. Lang (1997). Quadratic variations and estimation of the local Hölder index of a Gaussian process., Ann. Inst. H. Poincaré Probab. Statist. 33(4), 407–436.
  • [9] I. Nourdin and G. Peccati (2008). Stein’s method on Wiener chaos., Probab. Theory Rel. Fields, to appear.
  • [10] I. Nourdin and F.G. Viens (2008). Density formula and concentration inequalities with Malliavin calculus. Available at: www.proba.jussieu.fr/, pageperso/nourdin/nourdin-viens.pdf.
  • [11] D. Nualart (2006)., The Malliavin calculus and related topics. Springer-Verlag, Berlin, 2nd edition.
  • [12] V. Pipiras and M.S. Taqqu (2003). Fractional calculus and its connection to fractional Brownian motion. In:, Long Range Dependence, 166–201, Birkhäuser, Basel.
  • [13] D. Nualart and S. Ortiz-Latorre (2008). Central limit theorem for multiple stochastic integrals and Malliavin calculus., Stoch. Proc. Appl. 118(4), 614–628.
  • [14] I. Shigekawa (1978). Absolute continuity of probability laws of Wiener functionals., Proc. Japan. Acad., 54(A), 230–233.
  • [15] C.A. Tudor and F.G. Viens (2007). Variations and estimators for self-similarity parameters via Malliavin calculus., Ann. Probab., to appear.